Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 27, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 10, 2011, 11:03 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 11:03 AM EST (16:03 UTC)
- Expired
- Mar 11, 2011, 11:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
402 WHUS73 KAPX 101603 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EST THU MAR 10 2011 LMZ344>346-110015- /O.NEW.KAPX.SC.Y.0027.110310T1603Z-110311T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1103 AM EST THU MAR 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
741 WHUS73 KAPX 102130 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 430 PM EST THU MAR 10 2011 LMZ344>346-110530- /O.EXT.KAPX.SC.Y.0027.000000T0000Z-110311T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 430 PM EST THU MAR 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
611 WHUS73 KAPX 110308 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EST THU MAR 10 2011 LMZ344>346-111115- /O.CON.KAPX.SC.Y.0027.000000T0000Z-110311T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1008 PM EST THU MAR 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
703 WHUS73 KAPX 111125 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 625 AM EST FRI MAR 11 2011 LMZ344>346-111600- /O.CON.KAPX.SC.Y.0027.000000T0000Z-110311T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 625 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 7:42 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 10, 7:42 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 742 AM EST THU MAR 10 2011 .SYNOPSIS.../ISSUED AT 353 AM/ WEAKENING LOW PRESSURE WILL SLOWLY EXIT TO THE EAST OF THE REGION TODAY. AS A RESULT...LIGHT SNOWFALL WILL LINGER...BEFORE FINALLY COMING TO AN END TONIGHT. THEN...HIGH PRESSURE AND DRY AIR WILL BUILD OVER THE REGION FOR FRIDAY LEADING TO PLENTY OF SUNSHINE AND SEASONABLE TEMPERATURES. HOWEVER...A FAST MOVING SYSTEM WILL SLIDE THROUGH THE REGION SATURDAY AND BRING ADDITIONAL CHANCES FOR SOME ACCUMULATING SNOW. && .SHORT TERM.../ISSUED AT 733 AM/...TODAY UPDATE TO ACCOUNT FOR QUICK FLARE UP OF SNOW ACROSS NORTHWEST LOWER. THIS IS DUE TO AN EMBEDDED SHORT IN THE FLOW EVIDENT ON WATER VAPOR LOOP ACROSS SOUTHWEST LOWER MOVING NORTHWARD TOWARD THE REGION...INTERACTING WITH LINGERING SYNOPTIC MOISTURE FROM SOON TO BE DEPARTING LOW PRESSURE SYSTEM. ACCUMULATIONS OF AROUND AN INCH OR SO ARE EXPECTED. SULLIVAN PREVIOUS AFD ISSUED AT 445 AM/ ON THE LATEST SURFACE WEATHER MAP...1009 MB LOW PRESSURE WAS NEAR THE THUMB OF MICHIGAN. APX AND SURROUNDING RADARS ALONG WITH SURFACE OBSERVATIONS INDICATED SOME LIGHT SNOW SHOWER...SOME FOG AND EVEN A FEW TOUCHES OF LIGHT FREEZING DRIZZLE. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND POPS TODAY. MODELS ARE IN GOOD AGREEMENT THAT THERE WILL BE PLENTY OF LINGERING WRAP AROUND LOW/MID LEVEL MOISTURE (MEAN 1000-500 MB RH 80 TO 90 PERCENT) WITH A COUPLE HUNDREDTHS OF AN INCH OF QPF. THEREFORE...EXPECT CONTINUED LOW CLOUDS...EARLY MORNING FOG (AND PERHAPS A BIT OF LIGHT FREEZING DRIZZLE) AND SCATTERED TO NUMEROUS SNOW SHOWERS THROUGH THE DAY. ACCUMULATIONS SHOULD BE WELL UNDER AN INCH. SULLIVAN && .LONG TERM.../ISSUED AT 353 AM/...TONIGHT AND BEYOND VERY BLOCKY UPPER LEVEL PATTERN OVER THE NEXT FEW DAYS. THIS WILL LIKELY LEAD TO FORECAST EFFICIENCY PROBLEMS AS SHORT/MEDIUM RANGE MODELS ALL SEEM TO HAVE DIFFERING OPINIONS ON THE MOVEMENT OF THE SYSTEMS TO OUR EAST AND WEST. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS THROUGH SUNDAY. TONIGHT INTO FRIDAY...SEEMINGLY DEPARTING LOW PRESSURE IS SHOWN TO GET TRAPPED UNDER A CUTOFF UPPER LOW PARKED ACROSS THE SOUTHEAST ONTARIO/EASTERN GREAT LAKES. SOME MODELS EVEN TRY TO RETROGRADE MOISTURE NORTHWEST ACROSS LAKE HURON TOWARD OUR EASTERN COUNTIES. MEANWHILE...SHORT WAVE RIDGING IS EXPECTED TO BE THE THEME ACROSS THE WESTERN GREAT LAKES. SO AT LEAST PARTIAL CLEARING IS EXPECTED ACROSS CENTRAL AND WESTERN ZONES. MEANWHILE ACROSS FAR EASTERN ZONES...CONFIDENCE IS IFFY ENOUGH TO ALLOW FOR CHANCE POPS FOR LIGHT SNOW THROUGH THIS PERIOD...BUT WILL HAVE TO SEE EVOLUTION OF THE SYSTEM TO THE EAST TO GET A BETTER FEEL. TEMPERATURES SHOULD REMAIN ON THE MILD SIDE TONIGHT...WITH WINDS MOST LIKELY NOT DECOUPLING AS 950 MB WINDS ARE A ROBUST 20 TO 25 KNOTS. SO WILL GO WITH LOWS IN THE 20S AND HIGHS OF WELL INTO THE 30S TO NEAR 40. FRIDAY NIGHT...SHORT WAVE RIDGE LOOKS TO MOVE IN...AND WITH WINDS FINALLY DECOUPLING WILL LIKELY SEE A BIT COLDER LOWS...RANGING FROM THE MIDDLE TEENS TO MIDDLE 20S. SATURDAY INTO SUNDAY...CONTINUED QUESTIONS OVER THE TRACK OF AN ALBERTA CLIPPER. THE PROBLEM APPEARS TO LIE IN THE AMOUNT OF INTERACTION WITH OUTGOING SYSTEM TO OUR EAST. NAM CONTINUES TO BE THE OUTLIER WITH A TRACK OF THE CLIPPER ACROSS SOUTHERN LOWER...GFS IS FARTHER NORTH ACROSS CENTRAL LOWER...WHILE THE MORE CONSISTENT ECMWF HAS A TRACK ACROSS SOUTHERN LAKE SUPERIOR AND FAR NORTHERN LOWER. THEREFORE...CAN NOT JUSTIFY CHANGING ONGOING 50 POPS ON SATURDAY (WISH I COULD BUT CONFIDENCE LEVEL OF ANY SOLUTION WINNING OUT IS LOW AS THIS SYSTEM IS STILL OVER ALBERTA). LINGERING 30 POPS ON SUNDAY...BUT THIS IS SUBJECT TO CHANGE BASED ON THE EVENTUAL TRACK OF THE CLIPPER. REMAINING MILD WITH HIGHS OF WELL INTO THE 30S TO NEAR 40 SATURDAY. IT DOES APPEAR THAT THERE WILL BE A QUICK SHOT OF COLD AIR TO END THE WEEKEND (AS 850 MB TEMPERATURES FALL TO BETWEEN -8 AND -12 C OR SO)...THEREFORE HIGHS EXPECTED TO RANGE FROM THE MIDDLE 20S NORTH TO THE LOWER 30S SOUTH. SULLIVAN && .MARINE.../ISSUED AT 353 AM/ NORTHERLY WINDS BEHIND DEPARTING LOW PRESSURE WILL BE GUSTY AT TIMES THROUGH FRIDAY...BUT LIKELY REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. AJS && .AVIATION.../ISSUED AT 640 AM/...VALID FOR 12Z TAFS TOUGH TERMINAL FORECASTS THIS TAF PERIOD AS CIGS/VSBYS ARE WIDELY VARIED AT THE MOMENT (ANYWHERE FROM LIFR TO VRF). THIS IS DUE TO LINGERING AMOUNTS OF MOISTURE FROM THE LOW PRESSURE SYSTEM...WHICH WILL SLOWLY MOVE AWAY FROM THE REGION LATER TODAY INTO TONIGHT. SO EXPECT AN OVERALL GRADUAL IMPROVEMENT WITH CIGS RAISING FROM IFR TO MVFR THIS AFTERNOON. CIGS ARE THEN EXPECTED TO SCATTER OUT AT TVC AFTER 06Z TONIGHT WHILE REMAINING MVFR AT PLN AND APN. VSBYS GENERALLY MVRF BUT LOWERING TO IFR AT TIMES THIS MORNING IN LIGHT SNOW AND MIST. AJS && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. &&
Hazardous weather outlook, Mar 10, 4:50 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 450 AM EST THU MAR 10 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111300- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 450 AM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF LINGERING SNOW SHOWERS AND POSSIBLY SOME LIGHT FREEZING DRIZZLE WILL LIKELY RESULT IN CONTINUED SLIPPERY ROAD CONDITIONS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL BRING THE POTENTIAL FOR MORE SNOW TO THE AREA SATURDAY INTO SATURDAY NIGHT. THERE CONTINUES TO BE UNCERTAINTY IN THE EXACT STORM TRACK...BUT THE POTENTIAL FOR SOME ACCUMULATING SNOW STILL EXISTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. AJS
In the hours before
Local storm report, Mar 10, 9:45 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
945 AM EST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 11 N LAKE CITY 44.49N 85.21W
03/10/2011 M3.9 INCH MISSAUKEE MI TRAINED SPOTTER
24HR TOTAL THRU 7AM. SNOWDEPTH 15 IN.
0700 AM SNOW HESSEL 46.01N 84.42W
03/10/2011 M4.8 INCH MACKINAC MI TRAINED SPOTTER
24HR TOTAL THRU 7AM. SNOWDEPTH 12 IN.
0800 AM SNOW 3 ESE LAKE ANN 44.71N 85.79W
03/10/2011 M3.0 INCH GRAND TRAVERSE MI TRAINED SPOTTER
24HR TOTAL THRU 8AM. SNOWDEPTH 13 IN.
&&
SWRNearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.